Wyoming, 2005

Hail in Wyoming, June 16, 2005

June 16, 2005 · NWS RIW · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 16, 2:20 AM MST, 10 hours 10 minutes earlier.

Area forecast discussion, Jun 16, 2:20 AM MST, 10 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
320 AM MDT THU JUN 16 2005

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT...
SHORTWAVE EXITING THE AREA THIS MORNING WITH PRETTY GOOD MCS
ACTIVITY IN NE AND SD.  MOST CONVECTION HAS ENDED...THOUGH ONE
RENEGADE STORM OVER UINTA AND SOUTHERN LINCOLN COS CONTINUES. LARGE
UPPER LOW OFF THE NW COAST WILL PUMP THE RIDGE UP OVER THE AREA
TODAY.  MUCH LINGERING MID AND HIGH LEVEL MOISTURE WILL BE AROUND TO
PROVIDE FOR ANOTHER ROUND OF ISOLD TO WDLY SCT STORMS AGAIN THIS
AFTERNOON.  NAM12 SHOWING GOOD INSTABILITY (LIS TO -6C AND 2000 J/KG
CAPE) ALONG THE NE SLOPES OF THE BIGHORNS INCLUDING THE NORTHERN HALF
OF JOHNSON COUNTY.  COULD GET A SEVERE STORM WITH HAIL AND WIND
BEING THE MAIN THREAT.  JET APPROACHES THE NORTHERN ROCKIES FRIDAY
AS UPPER LOW CENTER REMAINS OFF THE COAST.  THIS JET AROUND 110KT BY
THE TIME IT REACHES WYOMING...PASSES OVER IDAHO...FAR NW WY AND
NORTHEAST INTO MONTANA. RFQ DYNAMICS TO PRODUCE GOOD DOWNWARD
FORCING MAKING FOR A WINDY DAY ACROSS THE CWA FRIDAY.  THIS DOWNWARD
FORCING WILL ALSO LIMIT TS DEVELOPMENT.  THE FAR NW WILL BE OUT OF
THIS INFLUENCE.  SURFACE FRONT TO MOVE INTO THE NORTH FRIDAY NIGHT...
MAINLY JUST A WIND SHIFT TO THE NORTH. RRQ JET DYNAMICS TO BRING SOME
GOOD LIFT BACK TO THE WEST AND NORTH SATURDAY AFTERNOON AND
EVENING...WITH WYOMING SANDWICHED BETWEEN THE RIDGE OVER THE NATIONS
MID SECTION AND UPPER LOW OFF THE COAST. NAM12 SHOWING GOOD
INSTABILITY OVER THIS AREA AS WELL...WITH LIS TO -4C. A BREEZY DAY
SATURDAY AS WELL WITH WYOMING CONTINUING BEING SANDWICHED. THERMAL
RIDGE BEGINS TO SLIDE EAST SATURDAY. TEMPS COOL SOME IN THE WEST...
BUT SHOULD STAY WARM EAST OF THE DIVIDE.

.LONG TERM...SUNDAY THROUGH THURSDAY...
EXTENDED MODELS CONTINUE TO BE IN GOOD AGREEMENT WITH MAIN LONG WAVE
PATTERN WITH WEST COAST LOW PRESSURE TROUGH AND SOUTHERN TO
NORTHERN PLAINS HIGH PRESSURE RIDGE. THIS WILL CONTINUE TO PUT
WESTERN AND CENTRAL WYOMING IN SOUTHWEST FLOW ALOFT WITH SERIES OF
WEAK SHORT WAVE LOW PRESSURE TROUGHS IN THE FLOW.  WITH THE
EXTENDED IT IS IMPOSSIBLE TO PICK UP OR TIME THESE WEAK TROUGHS...
BUT THE AIR MASS WILL BE UNSTABLE ENOUGH OVER THE GREAT BASIN AND
WESTERN WYOMING FOR THE DEVELOPMENT OF AFTERNOON AND EVENING
THUNDERSTORMS WITH SOME LINGERING PAST MIDNIGHT EACH DAY THROUGH
TUESDAY.  WEDNESDAY WITH WEAK HIGH PRESSURE RIDGE OVER THE AREA
HAVE LIMITED CONVECTION TO NORTHWEST CORNER OF THE STATE.  THEN ON
THURSDAY A STRONGER LOW PRESSURE TROUGH IS EXPECTED TO MOVE INTO
THE WEST FOR MORE WIDESPREAD CONVECTION...HOWEVER THE OVERALL TIMING
OF THIS IS IN QUESTION THAT FAR OUT.  GRADUAL WARMING TREND
CONTINUES WITH ONLY MINOR DAY TO DAY CHANGES IN TEMPERATURES AS
THERE IS LITTLE EVIDENCE OF SIGNIFICANT TEMPERATURE ADVECTION.
MOST CHANGES IN DAY TO DAY TEMPERATURES WILL BE HIGHLY INFLUENCED BY
CLOUD COVER AND TIMING AND STRENGTH OF CONVECTION OVER THE REGION.
HAVE CONTINUED TREND TO DECREASE RELATIVE HUMIDITY AS TEMPERATURES
WARM AND GRADUAL DRYING OCCURS.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...TWB
LONG TERM....C.BAKER
Hazardous weather outlook, Jun 16, 7:16 AM MST, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
816 AM MDT THU JUN 16 2005

WYZ001>020-022>030-171100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
816 AM MDT THU JUN 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS WILL OCCUR ACROSS THE STATE TODAY.  THE MAIN
THREAT WILL BE LIGHTNING AND DOWNBURSTS PRODUCING WIND GUSTS TO 45
MPH. ISOLATED STORMS IN NORTHERN JOHNSON COUNTY AND NORTHERN BIG
HORN COUNTY WILL POSSIBLY PRODUCE LARGE HAIL AND DAMAGING WINDS. WARM
TEMPERATURES WILL CONTINUE MELTING SNOW IN THE HIGH COUNTRY...
BRINGING THE POTENTIAL FOR RISING STREAMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A STRONG STORM SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST LATE
TONIGHT.  THIS WILL BRING VERY WINDY CONDITIONS TO WYOMING FRIDAY AND
FRIDAY NIGHT.  A SLIGHT CHANCE OF RAIN SHOWERS EXISTS IN THE
NORTHWEST FRIDAY AND FRIDAY EVENING.  THUNDERSTORMS WILL RETURN TO
THE REST OF THE AREA SATURDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL POSSIBLY BE NECESSARY IN JOHNSON
COUNTY THIS AFTERNOON AND EVENING.

TRIW

The radar

The Pocatello radar (KSFX), 163 km away, was scanning. The volume nearest the first event began at 19:28 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Teton

When
June 16, 12:30 PM MST
Where
Teton County, Jackson
Measured
1.75 in hail
Reported by
BROADCAST MEDIA
Coordinates
43.467, -110.733

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456299.